Texas, 2025

Flood in Texas, May 28, 2025

May 28, 2025 · NWS CRP · 1 event in 1 county or zone

Heavy rain and isolated flooding developed across central and south Texas during the early morning hours as deep convection expanded across the region. 75 and MLCAPE around 2000 J/kg fueled thunderstorms capable of producing intense rainfall rates of 1-2/hour.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Heavy rain and isolated flooding developed across central and south Texas during the early morning hours as deep convection expanded across the region. A very moist and unstable atmosphere with PWATs near 1.75 and MLCAPE around 2000 J/kg fueled thunderstorms capable of producing intense rainfall rates of 1-2/hour. These storms were largely driven by outflows, with limited low-level shear. As thunderstorms merged and propagated eastward, aided by steep lapse rates and minimal CIN, many areas saw at least an inch of rain, with higher totals in spots. While most locations remained below flash flood guidance thresholds, the heavier downpours caused some localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 28, 5:38 AM CST, 54 minutes earlier.

Area forecast discussion, May 28, 5:38 AM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
638 AM CDT Wed May 28 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 139 AM CDT Wed May 28 2025

Key Messages:

- Severe Thunderstorms Watch until 8 AM CDT.

- Marginal Risk for Severe Thunderstorms today.

- Marginal to Slight Risk for Excessive Rainfall.

A line of storms currently moving into the western portions of S
TX this morning, will continue to move east-southeast toward the
coastline through sunrise. Some of the storms may become strong to
severe with damaging wind and large hail being the main threats.
Isolated tornados can not be ruled out. Heavy rainfall may lead to
localized flash flooding, mainly across urban areas and low lying
areas. At this time, widespread flooding is not expected due to
Flash Flood Guidance remaining around 3-5 inches/3hr. Rainfall
totals for today through Thursday are expected to range from 1-3
inches with the highest amounts expected this morning.

Once these storms exit S TX, rain chances decrease, but additional
convection will remain possible through early afternoon due to
abundant low level moisture, a stalled boundary and an unstable
airmass. However, as a ridge builds across S TX, convective
development will become increasingly suppressed. Thus, rain
chances drop to 10-30% by the afternoon. Models show low (10-20%)
rain chances tonight due to the ridging aloft, PWATs decreasing to
around 1.5 inches, and much higher CIN across S TX. Low to medium
(5-30%) rain chances are progged for Thursday with the 30% PoPs
across the Victoria Crossroads and the 5% across the Rio Grande
Plains.

With the ridge aloft, temperatures will be warmer Thursday. Heat
indices of 105-110 are forecast for Thursday afternoon. Risk of
heat related impacts will be minor to moderate.

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 139 AM CDT Wed May 28 2025

Low to medium (10-30%) chance of showers and thunderstorms will
continue through the weekend and into early next week.
Temperatures will be slightly warmer Thursday and Friday due to
the ridging aloft. A weak cold front may move into S TX Saturday
morning briefly bringing slightly cooler temperatures to S TX. Then
temps warm back up Sunday and Monday. The overall heat risk will
be minor to moderate through most of the long term.

&&

.AVIATION...
(12Z TAFS)
Issued at 629 AM CDT Wed May 28 2025

Ongoing showers and thunderstorms mainly across the eastern
portions of S TX, will continue through mid morning, then the
chance of convection begins to decrease through the afternoon to a
low to medium (10-30%) chance by late afternoon. A low (10-20%)
chance continues tonight, but did not mention in the TAFs past 22Z
this afternoon. Outside of the convection, CIGs are expected to be
mainly VFR through the afternoon, then prevailing MVFR CIGs and
VSBYs develop overnight.

&&

.MARINE...
Issued at 139 AM CDT Wed May 28 2025

A gentle to occasionally moderate (BF 3-4) onshore breeze can be
expected today through the weekend. There is a medium to high
(40-70%) chance of showers and thunderstorms this morning then
decreasing to a low (10-20%) by this afternoon. A low to medium
(10-30%) chance of showers and thunderstorms is expected through
the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    86  76  90  77 /  70  10  10   0
Victoria          86  73  89  74 /  70  20  30   0
Laredo            93  76  97  76 /  60  20  10  10
Alice             89  75  93  75 /  70  10  10   0
Rockport          87  78  89  79 /  80  20  30   0
Cotulla           91  76  96  76 /  50  20  10  10
Kingsville        88  76  91  76 /  70  10  10   0
Navy Corpus       85  78  87  79 /  70  10  20   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...TE/81
LONG TERM....TE/81
AVIATION...TE/81

In the hours before

Special weather statement, May 28, 1:52 AM CST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
252 AM CDT Wed May 28 2025

TXZ229-230-240-280845-
McMullen TX-Duval TX-La Salle TX-
252 AM CDT Wed May 28 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN DUVAL...LA SALLE AND
WESTERN MCMULLEN COUNTIES THROUGH 345 AM CDT...

At 250 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Millett to Artesia Wells.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cotulla, Tilden, Gardendale, Cross, Zella, Fowlerton, Millett, Fort
Ewell Site, Los Angeles, and Artesia Wells.

This includes Interstate 35 between mile markers 51 and 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.

&&

LAT...LON 2864 9843 2799 9865 2804 9880 2806 9880
      2805 9884 2822 9934 2864 9921
TIME...MOT...LOC 0750Z 284DEG 38KT 2857 9921 2829 9930

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

NMP
Special weather statement, May 28, 2:50 AM CST, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
350 AM CDT Wed May 28 2025

TXZ239-280945-
Webb TX-
350 AM CDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WEBB COUNTY THROUGH
445 AM CDT...

At 349 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Rio Bravo, or 19 miles southeast of Laredo, moving east
at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Bruni, and Mirando City.

This includes US Highway 83 between mile markers 722 and 734.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.

&&

LAT...LON 2727 9949 2730 9949 2731 9954 2734 9951
      2735 9951 2741 9949 2745 9950 2748 9948
      2742 9880 2727 9880 2727 9933 2732 9937
      2726 9945 2726 9948
TIME...MOT...LOC 0849Z 277DEG 31KT 2732 9928

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AE
Special weather statement, May 28, 3:44 AM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
444 AM CDT Wed May 28 2025

TXZ245-246-344>346-447-281015-
Calhoun Islands TX-Coastal Refugio TX-Coastal San Patricio TX-
Inland Refugio TX-Coastal Aransas TX-Aransas Islands TX-
444 AM CDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT ARANSAS...SOUTH CENTRAL
CALHOUN...EAST CENTRAL SAN PATRICIO AND SOUTHEASTERN REFUGIO COUNTIES
THROUGH 515 AM CDT...

At 443 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lamar, or near Rockport, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rockport, Lamar, Aransas Pass, Palm Harbor, Key Allegro, Holiday
Beach, Aransas National Wildlife Refuge, Copano Village, and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.

&&

LAT...LON 2785 9702 2796 9726 2809 9719 2827 9715
      2844 9696 2819 9660
TIME...MOT...LOC 0943Z 208DEG 10KT 2811 9702

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

AE
Special weather statement, May 28, 3:48 AM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
448 AM CDT Wed May 28 2025

TXZ239-240-281045-
Webb TX-Duval TX-
448 AM CDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DUVAL AND
SOUTHEASTERN WEBB COUNTIES THROUGH 545 AM CDT...

At 448 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Mirando City, or 20 miles west of Hebbronville, moving
northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oilton, Realitos, Mirando City, and Bruni.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.

&&

LAT...LON 2734 9853 2734 9855 2736 9856 2736 9859
      2734 9859 2734 9862 2736 9863 2735 9880
      2727 9880 2727 9918 2737 9920 2757 9882
      2750 9853 2727 9852
TIME...MOT...LOC 0948Z 234DEG 17KT 2731 9901

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

AE
Local storm report, May 28, 6:08 AM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
708 AM CDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     Marine Tstm Wind 15 ENE Fulton           28.12N 96.80W
05/28/2025  M52 MPH          Calhoun            TX   Mesonet

            Mesonet station MIRT2 Matagorda Island.

0518 AM     Marine Tstm Wind 12 SSE Austwell         28.23N 96.80W
05/28/2025  M43 MPH          GMZ237             TX   Mesonet

            Mesonet station AWRT2 11 SSE Austwell.

&&

AE
Special weather statement, May 28, 6:23 AM CST, 9 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
723 AM CDT Wed May 28 2025

TXZ234-281315-
Victoria TX-
723 AM CDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN VICTORIA COUNTY THROUGH
815 AM CDT...

At 723 AM CDT, Doppler radar was tracking a strong thunderstorm near
Nursery, or 10 miles north of Victoria, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Victoria, Fordtran, Victoria Mall, Inez, Salem, Victoria Detar
Hospital North, Nursery, and Ball Airport Area.

This includes the following highways...
 US Highway 59 between mile markers 624 and 626.
 US Highway 77 between mile markers 560 and 576.
 US Highway 87 between mile markers 798 and 806.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2906 9694 2902 9683 2892 9679 2889 9674
      2885 9701 2885 9716 2899 9714 2910 9698
TIME...MOT...LOC 1223Z 257DEG 16KT 2897 9703

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Aransas

When
May 28, 6:32 AM CST
Where
Aransas County, 2.07 mi W of Rockport to 1.85 mi W of Rockport
Cause
Heavy Rain
Reported by
Public
Coordinates
28.023, -97.084

Report from mPING of Cropland/Yard Flooding.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249529.